Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

C-section, 2 deliveries, oral contraceptives, poor sex drive. Medication to increase sex drive ?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Question
I AM A MOTHER AGE 38 OF TWO CHILDREN ,AGE 11 AND AGE 05.BOTH WERE CAESARIN DELIVERY.I AM ON ORAL CONTACEPTIVE PILLS.
I HAD A POOR SEX URGE SINCE MY MARRIED LIFE AND NOW I HARDLY ANY SEX INTREST.
IS THERE ANY MEDICATIONS LIKE PILLS OR GEL FOR INCREASE IN INTREST IN SEX IN INDIAN MARKET.
DOES THESE MEDICATIONS HAVE SIDE AFFECTS?
Posted Mon, 23 Apr 2012 in Women Sexual Problems
 
 
Answered by Dr. Jasvinder Singh 20 minutes later
Hello,

Thanks for posting your query.

It is true that loss of libido is very commonly found in women and mostly the cause is psychological in nature.

It can be due to stress and anxiety or relationship problems with your partner. Talk to your husband for the psychological support.

If you are having any stress, then this psychological support will help. A healthy affectionate communication with the partner helps in decreasing anxiety and stress.

However if there is no stress and anxiety then the physical causes need to be ruled out.

These include anemia, diabetes and hormonal imbalance. Some investigations which need to be done( some may have been done in the hormonal studies) are follicle stimulating hormone levels, estradiol, thyroxine and thyrotrophin levels in the blood test reports.

Regarding the treatment of lack of libido, follow these treatment options:

1)     Eat a healthy, nutritious diet and indulge in yoga and meditation.

2)     Pelvic floor exercises (Kegel exercises) can improve your awareness of the muscles involved in pleasurable sexual sensations and increase your libido.

3)     Estrogen therapy as pill, patch or gel, vaginal cream or a slow-releasing suppository or ring that you place in your vagina can increase blood flow to the vagina and help improve desire. But they are available under prescription of a gynecologist.

4)     Other than that suction vibrators which has been used widely in US are very effective in improving libido.

5)     Lastly testosterone therapy can be tried but it has side effects like hairiness, spots, a XXXXXXX voice and enlargement of the clitoris.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.











Above answer was peer-reviewed by
 
Follow-up: C-section, 2 deliveries, oral contraceptives, poor sex drive. Medication to increase sex drive ? 4 hours later
How about Tablets or Cream like:

1)Her Solution-Tab/Jel
2)Provestra
3)Womenera
4)Vigorelle Cream

Indian Versions like
1)Hamdard -Hamdagen Pills
2)Shatavari
3)Womenera
WHICH WOULD BE SAFE AMONGST THE ABOVE.?IS IT HARMFUL.
DOES IT GIVE RESULTS?WHATS THE MEDICAL OPINION?
 
 
Answered by Dr. Jasvinder Singh 15 hours later
Hello,

Thanks for writing back.

Libido booster products like Provestra, Vigorelle and Her solution are not without side effects. Provestra contains herbal ingredients like ginseng and L-arginine. While the product claims to have few side effects, the herbal ingredient L-arginine may lower blood pressure and cause nausea, abdominal cramps and diarrhea in high doses.

Similarly, Vigorelle is used as topical preparation and is associated with side effects like headache, nausea, gastrointestinal upset, diarrhea and allergic skin reactions. Lastly Her solution contains contain natural ingredients like tribulus terrestris and DHEA which may increase testosterone levels and DHEA can cause higher-than-normal levels of androgens and estrogen in the body, which might increase the risks of some types of cancer.

Similarly, the Indian versions of these libido boosters contain herbal ingredients which are not completely safe and are associated with similar side effects.

You should consult a gynecologist and get estrogen patches or gels prescribed. Other than that, as mentioned above, kegel exercises are very useful and help in increasing libido.


Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

regards.






Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor